MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-14304
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a therapeutic endoscopic submucosal dissection, a crack appeared midway on the subject device and eventually broke.The fallen parts were collected.The procedure was then completed with a similar device without reports of patient harm.The device was inspected prior to use without any issues noted.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update to fields (b5, d9, h3, and h11- additional information received) and to provide a correction to field (g2) with information inadvertently left out.The device was evaluated by olympus, and the cap was broken.Additional information received: it was reported that no lubricant or chemical agent was applied to the subject device.Additionally, medical tape was not used tp secure the subject device to the endoscope.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation and past investigation results, it is likely that the reported event occurred due to the following mechanisms.1.) due to oils in the patient¿s body, the complaint product swelled, and their mechanical properties deteriorated.2.) when the endoscope was inserted into the body, stress was generated that pushed the product into the endoscope.3.) the product broke due to the stress above.Furthermore, it is inferred that the product fell off inside the body because it was broken and because it was not firmly secured to the endoscope by medical tape.However, a specific root cause of the reported event could not be identified.The event can be prevented by following the instructions for use which state: "do not bend, pull or compress the product excessively, as this may result in damage to the instrument or a decrease in its functionality." "be sure to wipe away any excess lubricant before mounting the instrument, and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the subject device fell into the transverse colon and was retrieved using grasping forceps.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20556042
Report Number9614641-2024-02045
Device Sequence Number8996083
Product Code FDS
UDI-Device Identifier04953170453892
UDI-Public04953170453892
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-14304
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer12/25/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CF-XZ1200I/UNKNOWN SERIAL NUMBER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient RaceAsian